EconPapers    
Economics at your fingertips  
 

Estimation of stable distributions by indirect inference

René Garcia, Eric Renault and David Veredas

Journal of Econometrics, 2011, vol. 161, issue 2, 325-337

Abstract: This article deals with the estimation of the parameters of an [alpha]-stable distribution with indirect inference, using the skewed-t distribution as an auxiliary model. The latter distribution appears as a good candidate since it has the same number of parameters as the [alpha]-stable distribution, with each parameter playing a similar role. To improve the properties of the estimator in finite sample, we use constrained indirect inference. In a Monte Carlo study we show that this method delivers estimators with good properties in finite sample. We provide an empirical application to the distribution of jumps in the S&P 500 index returns.

Keywords: Stable; distribution; Indirect; inference; Constrained; indirect; inference; Skewed-t; distribution (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (24)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4076(10)00251-4
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Estimation of stable distributions by indirect inference (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:161:y:2011:i:2:p:325-337

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:econom:v:161:y:2011:i:2:p:325-337